Can generic thyroid cause rash, extreme fatigue despite normal tsh levels,abd pain and nausea,chills and sweating spells? I had a total thyroidectomy 2 mo ago and have not felt right since 4 days of being placed on brand name these signs have started to decrease. If these are related do you know when I will feel completely better?
Generic thyroxine is generally not recommended. You can't be sure you will get the exact amount in each pill.
Your question is a bit confusing to me. Are you saying that you had the rash, fatigue, etc.on the generic or a brand name? A rash usually means an allergic reaction.
What type of thyroid medication are you on?
My Endo is very specific about taking the brand name drug (Synthroid in my case). He says that the generic drugs vary and you could literally be getting a different drug every month, making it very difficult to get regulated. I've been on Synthroid for four weeks and keep looking to feel different in any way (ie: negative symptoms) and I don't. I feel like me and it's only our first shot at the dose (125)!
Try using the name brand for a few months in a row and see if symptoms subside completely. I'll bet they do.
I had a TT too and at first was put on a generic at the hospital. At the first endo appt that dr put me on a brand. It was for the same reasons mentioned above. Plus the endo said (and I later read) that since there is no thyroid tissue there to off-balance any variation in the med, it’s better to have a med with the most consistency. That’s also why she wouldn’t go with a natural med either, which I wanted to try. I did read that none of the meds are perfect. So the brands are the ones with the ‘most consistency’ – but not the ‘most perfect consistency.’
Also, my endo makes a big deal out of how the med is taken: first thing in the morning, with a full glass of water and no eating or drinking for two hours afterward. This makes me crazy but I do it.
Looking back, I can see that going from the generic to the brand was a good move. The brand I went to was Synthroid. I felt not-so-sluggish after a few weeks, but it did make the top of my head itch. I then had to change brands because of insurance and found the new brand, Levoxyl, made me feel equally okay, plus the itching subsided. It probably would have subsided anyway had I stayed on Synthroid though. I just wanted to mention this because if one brand doesn’t do the trick there are at least others to choose from.
Thank you for yout replies. Walgreens had actually given me levothyroxine instead of levoxyl even thugh my Dr requested brand name only. Of course they failed to tell this to me. My symptoms were all on the generic.I am still having trouble with my stomach and am wondering since I had a rash on chest, abd and back if I could have had a rash or irritation inside my stomach? I have reflux anyhow and I think this really aggravated it. Still expericing severe lack of energy and hair loss,emotional swings,not tolerating stress well but each day gets a little better( but not as fast as I would like).I had no idea generic thyroid pills could be so bad. Please everyone check your thyroid meds because if I can help someone avoid what I have been through the past 2 mo it would be worth it.I would love to hear from anyone about their experiences following tt of generic pills.
That’s great advice, especially being on the brand Levoxyl. It’s a good med and I hope you get continued relief, but it’s one to really check. I’ve written before about mistakes being made when I went to pick it up at the pharmacy. The name is way too close to what the generic is called. So far the pharmacy, the dr’s office, and the hospital have all nearly messed this up. One time when picking up the med and having it be wrong, even I had to do a double-take and think about the names and whether it was correct.
I’ve written the company twice about this issue. The med does happen to work for me but this aspect is one more thing to have to think about.
Hi. I just wanted to add that Walgreens is notorious for handing out generic. I guess they assume you want to save money! I tell them when I drop it off, I want the brand name, and I check they it right before I leave the store. I also check the strength. Once, Walgreens put the decimal in the wrong place and ended up giving my friend 10 TIMES TOO MUCH!! My friend was very overmedicated. (In case you're wondering, it was settled out of court, and my friend got a lot of money for not sueing). Please be careful and check your getting the right thing.
To continue what Karly122 said, make sure the dr writes out the brand name and marks that the script has to be filled as written. In my state if both aren't done the pharm must by law switch and fill with a generic. Perhaps other states are like this too. (Seems like a weird law.)
Karly122: That's horribly scary, what happened to your friend. Wow, check every single thing, right?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.